Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 32, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 19, 2007, 3:47 PM EDT for Dare County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2007, 3:47 PM EDT (19:47 UTC)
- Expired
- Jun 19, 2007, 4:13 PM EDT
- In force
- 26 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Dare County, NC
The radar
The Morehead City radar (KMHX), 155 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1098 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMHX 191948 SVRMHX NCC055-192030- /O.NEW.KMHX.SV.W.0032.070619T1947Z-070619T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 347 PM EDT TUE JUN 19 2007 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DARE COUNTY IN EASTERN NORTH CAROLINA... * UNTIL 430 PM EDT * AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER DARE COUNTY...OR ABOUT 12 MILES SOUTHWEST OF KILL DEVIL HILLS...AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MASHOES AT 410 PM EDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3578 7582 3592 7568 3612 7595 3594 7612 $$ 8
1 follow-up statement
000 WWUS52 KMHX 192013 SVSMHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 413 PM EDT TUE JUN 19 2007 NCC055-192023- /O.CAN.KMHX.SV.W.0032.000000T0000Z-070619T2030Z/ DARE NC- 413 PM EDT TUE JUN 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR DARE COUNTY IS CANCELLED... THE HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER...THEREFORE THE WARNING HAS BEEN CANCELLED. LAT...LON 3578 7582 3592 7568 3612 7595 3594 7612 $$ 8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 11:34 AM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 19, 11:34 AM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1134 AM EDT TUE JUN 19 2007 .SYNOPSIS... A RIDGE OF HIGH PRESSURE ALONG THE MID-ATLANTIC COAST WILL GRADUALLY WEAKEN WITH A MOIST SOUTH TO SOUTHWEST FLOW PREVAIL THROUGH TONIGHT. A COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY AND MOVE OFFSHORE BY WEDNESDAY EVENING. HIGH PRESSURE WILL BUILD OVER THE REGION FOR THURSDAY INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... TEMPS RUNNING 3 TO 4 DEGREES HIGHER THAN YESTERDAY AT THIS TIME. I INCREASED AFTERNOON HIGHS FOR TODAY IN THE COASTAL PLAIN TO UPPER 90S. WE MAY SEE RECORD HIGH IN GREENVILLE TODAY. RECORD IS 98. NO OTHER CHANGES NEEDED. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... WITH INCREASING S/SW FLOW TONIGHT...MIN TEMPS WILL REMAIN IN THE LOWER AND MIDDLE 70S. COLD FRONT TO APPROACH WEDNESDAY MORNING WITH PASSAGE DURING THE LATE DAY HOURS ON WEDNESDAY. FCST SOUNDINGS PUSH PRECIPITABLE WATER VALUES OVER 2 INCHES WEDS AFTERNOON WITH CAPE VALUES OF 2000 TO 3000 J/KG. THIS COULD RESULT IN LOCALLY STRONG TSTMS WITH SOME HEAVY RAINFALL. CURRENT HPC QPF VALUES GENERALLY SHOW UP TO AN INCH IN SOME LOCALES. MAX TEMPS ON THE ORDER OF 5 TO 10 DEGREES COOLER ON WEDS WITH CLOUDS/PRECIP. NAM12 IS A LITTLE SLOWER IN MOVING PRECIP OFFSHORE EARLY THURSDAY...BUT WITH THE AMOUNT OF DRY AIR BEHIND THE FRONTAL BOUNDARY...HAVE DECIDED TO END PRECIP LATE WEDS NIGHT. && .LONG TERM /THURSDAY THROUGH MONDAY/... HIGH PRESSURE WILL BUILD INTO THE AREA FRI AND SAT...WITH DRY CONDITIONS EXPECTED. MODELS INDICATE ANOTHER FRONTAL BOUNDARY TO MOVE THRU THE AREA ON SUN...BUT WITH LIMITED MOISTURE WILL HAVE SLGT CHC POPS. DRY AGAIN ON MON. DID NOT MAKE MAJOR CHANGES TO FCST...WHICH IS CLOSE TO HPC GUIDANCE. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... SKIES CLEAR ACROSS RTES LATE THIS MORNING WITH A FEW AREAS REPORTING MVFR VSBYS WITH HAZE. AREAS OF HAZE EXPECT THROUGH THE DAY BUT ALL AREAS SHOULD BECOME VFR EARLY THIS AFTERNOON. A FRONT WILL MOVE INTO THE REGION WED PRODUCING SCATTERED SHOWERS/TSTMS WITH PERIODS OF MVFR CONDITIONS. REMAINDER OF WEEK SHOULD BE MAINLY VFR. && .MARINE... HIGH PRES OFF THE SE COAST WILL CONTINUE WITH SW FLOW GRADUALLY INCREASING TODAY INTO TONIGHT...AHEAD OF FRONTAL SYSTEM THAT WILL SAG INTO THE REGION ON WED. WINDS WILL INCREASE TONIGHT TO AROUND 15 TO 20 KT ACROSS THE WATERS BUT CONDITIONS EXPECTED TO REMAIN BELOW SCA CRITERIA...WITH SEAS 5 FT OR LESS. THE FRONT STALLS OVER THE WATERS WED NIGHT AND THE GFS CONTINUES TO DEVELOP TO AREAS OF LOW PRES ALONG THE FRONT THU AND LIFTS THEM OVER THE OFFSHORE WATERS. CONSENSUS IS THAT THE PROGRESSIVE GFS IS FAVORED...BUT CONVECTIVE FEEDBACK IS PRODUCING AN OVERDONE SYSTEM. WILL USE A TONED DOWN VERSION OF THE GFS...KEEPING WIND/SEAS JUST BLO SCA CRITERIA FOR THU AND THU NIGHT. WINDS/SEAS SUBSIDE ON FRI AS HIGH PRESS BUILDS BACK INTO THE AREA WITH A SW FLOW EXPECTED BY FRI NIGHT...BECOMING SOUTHERLY ON SAT. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...TK AVIATION...SK MARINE...SK
Hazardous weather outlook, Jun 19, 4:05 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 405 AM EDT TUE JUN 19 2007 NCZ029-044>047-079>081-090>095-098-103-104-200815- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 405 AM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF TEMPERATURE AND HUMIDITY WILL LEAD TO HEAT INDEX VALUES NEAR 100 OVER INLAND AREAS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON WEDNESDAY. SOME OF THE THUNDERSTORMS WILL BE LOCALLY STRONG WITH FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 11
In the hours before
Special weather statement, Jun 19, 3:30 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 330 PM EDT TUE JUN 19 2007 NCZ047-192030- WESTERN DARE- 330 PM EDT TUE JUN 19 2007 ...STRONG THUNDERSTORMS WILL AFFECT DARE COUNTY UNTIL 430 PM EDT... AT 330 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER WEST CENTRAL DARE COUNTY...OR ABOUT 18 MILES SOUTHWEST OF KILL DEVIL HILLS...MOVING NORTHEAST AT 5 TO 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR THE ALLIGATOR RIVER NATURAL WILDLIFE REFUGE AND MANNS HARBOR THROUGH 430 PM. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 8
Special weather statement, Jun 19, 3:35 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 335 PM EDT TUE JUN 19 2007 NCZ046-192030- TYRRELL- 335 PM EDT TUE JUN 19 2007 ...STRONG THUNDERSTORMS WILL AFFECT TYRRELL COUNTY UNTIL 430 PM EDT... AT 335 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER NORTH CENTRAL TYRRELL COUNTY...OR ABOUT 20 MILES SOUTH OF WEEKSVILLE...MOVING NORTH AT 5 TO 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR COLUMBIA AT 350 PM EDT. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 8
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:52 PM EDT | Marine Weather Statement | MHX | 53 min | |
| Jun 19, 2:28 PM EDT | Severe Thunderstorm Warning | MHX | Washington | 47 min |
| Jun 19, 2:53 PM EDT | Marine Weather Statement | MHX | 37 min | |
| Jun 19, 3:58 PM EDT | Marine Weather Statement | MHX | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.